MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC EM INSTRUMENT TRACKER; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC EM INSTRUMENT TRACKER; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9733533
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation device being used during a functional endoscopic sinus surgery (fess.) it was reported that navigation worked well at the start of the case.Towards the end of the case, the surgeon tried to switch instruments.The instrument verified with audible confirmation as well as a "verification successful" at the bottom left, and the instruments showing at the bottom right.After about ten seconds, the bottom left would switch to the warning, "instrument not verified," and the crosshairs would remain red despite the instrument being in the field.The manufacturer representative (rep) changed the ports of both the instrument and patient trackers, the emitter was toggled off and on, navigation was exited and re-entered, and the electromagnetic (em) breakout box and emitter were unplugged and plugged back in with no success.The surgeon tried multiple different instruments, and all would verify then stop tracking.There were no issues with navigation in other cases.There was no reported delay to the procedure due to this issue.There was no reported impact on patient outcome.Additional information was received.It was reported that the use of navigation was aborted.The surgeon continued the procedure without navigation using his knowledge of anatomy.Troubleshooting was attempted at the time of the event, but it did not resolve the issue.
 
Additional Manufacturer Narrative
No products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EM INSTRUMENT TRACKER
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key15822738
Report Number1723170-2022-01898
Device Sequence Number6109065
Product Code HAW
UDI-Device Identifier00613994353450
UDI-Public00613994353450
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K001284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model Number9733533
Device Catalogue Number9733533
Device Lot Number220622A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Initial Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown